Alert archive / Montana / River Flood Warnings in 2020
River Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 31, 2020, 5:11 PM MDT for Flathead County, Montana. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2020, 5:11 PM MDT (23:11 UTC)
- Expired
- Jun 2, 2020, 9:59 AM MDT
- In force
- 41 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Flathead County, MT
The radar
The Missoula radar (KMSX), 209 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Flathead River at Canadian Border (NFFQ2). The gauge peaked at 10.58 ft at Jun 1, 2020, 5:00 AM MDT.
- Action stage
- 9.5 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12355000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
983
WGUS45 KMSO 312311
FLWMSO
Flood Warning
National Weather Service Missoula MT
511 PM MDT Sun May 31 2020
...The National Weather Service in Missoula MT has issued a Flood
Warning for the following rivers in Montana...
North Fork Flathead River At Canadian Border affecting Flathead
County.
.Due to heavy rain and snowmelt. The North Fork Flathead River at
the Canadian Border has exceeded Flood Stage and continues to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
MTC029-011800-
/O.NEW.KMSO.FL.W.0002.200531T2311Z-200601T1800Z/
/NFFQ2.1.ER.200531T2133Z.200531T2145Z.200531T2359Z.NO/
511 PM MDT Sun May 31 2020
The National Weather Service in Missoula has issued a
* Flood Warning for
the North Fork Flathead River At Canadian Border.
* From this afternoon to Monday afternoon.
* Flood stage is 10.5 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 4:45 PM MDT Sunday was 10.8 feet.
* Forecast...The river is expected to begin to lower overnight
Sunday night and Monday morning.
* Impact...At 10.5 feet, Flooding affects low lying areas adjacent
to the river. County roads from the Canadian Border to Polebridge
become inundated with water.
&&
LAT...LON 4892 11434 4888 11433 4884 11430 4881 11440
4886 11443 4894 11445 4899 11452 4899 11437
$$2 follow-up statements
189
WGUS85 KMSO 011651
FLSMSO
Flood Statement
National Weather Service Missoula MT
1051 AM MDT Mon Jun 1 2020
...The Flood Warning is extended for the following rivers in
Montana...
North Fork Flathead River At Canadian Border affecting Flathead
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
MTC029-031700-
/O.EXT.KMSO.FL.W.0002.000000T0000Z-200603T1800Z/
/NFFQ2.2.RS.200531T2133Z.200531T2145Z.200531T2359Z.NO/
1051 AM MDT Mon Jun 1 2020
...The Flood Warning is now in effect until early Wednesday
afternoon...
The Flood Warning continues for
the North Fork Flathead River At Canadian Border.
* Until Wednesday afternoon.
* Flood stage is 10.5 feet.
* The river level is at 11.27 feet as of 10:45 am MDT Monday, June
1. Local reports in and around Polebridge report water impacting
basements of homes near the river.
* Forecast...The river is expected to fall below flood stage on the
morning of June 3.
* Impact...At 10.5 feet, Flooding affects low lying areas adjacent
to the river. County roads from the Canadian Border to Polebridge
become inundated with water.
&&
LAT...LON 4892 11434 4888 11433 4884 11430 4881 11440
4886 11443 4894 11445 4899 11452 4899 11437
$$286
WGUS85 KMSO 021559
FLSMSO
Flood Statement
National Weather Service Missoula MT
959 AM MDT Tue Jun 2 2020
...The Flood Warning is cancelled for the following rivers in
Montana...
North Fork Flathead River At Canadian Border affecting Flathead
County.
MTC029-021700-
/O.CAN.KMSO.FL.W.0002.000000T0000Z-200602T1559Z/
/NFFQ2.2.RS.700119T0956Z.700119T0956Z.700119T0956Z.NO/
959 AM MDT Tue Jun 2 2020
...The Flood Warning for the North Fork Flathead River At Canadian
Border has been cancelled...
The Flood Warning is cancelled for
the North Fork Flathead River At Canadian Border.
* Flood stage is 10.5 feet.
* Forecast...The river level has been steadily decreasing with time
and will remain below 9.0 feet.
&&
LAT...LON 4892 11434 4888 11433 4884 11430 4881 11440
4886 11443 4894 11445 4899 11452 4899 11437
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 31, 2:46 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 31, 2:46 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Missoula MT 246 PM MDT Sun May 31 2020 .DISCUSSION...Showers linger behind the cold front that brought strong thunderstorms this morning. Breezy winds will remain through around sunset. Drier air is moving into the region which will put an end to showers during this evening. Skies look to clear enough overnight for patchy fog during Monday morning. Clouds are projected to increase during Monday, ahead of the next weather system that will bring showers and thunderstorms for Monday afternoon and evening. Westerly flow is still on track to develop for the middle of the week, which is conducive to above average temperatures and afternoon breezes. Most of the region is forecast to be dry, but southwest Montana may have a few showers. Widespread showers and thunderstorms return to north-central Idaho and western Montana for the end of the week and for the weekend with a trough expected on the west coast. && .AVIATION... A very active weather morning in northwest Montana has given way to some quieter conditions behind a departing shortwave trough and associated cold front. Expect gusty winds to continue this afternoon at all terminals. Monday morning could bring some patchy fog to KGPI, and possibly KMSO, as winds die down and dewpoint depressions drop overnight. After a brief period of quiet weather, afternoon and evening showers return to the forecast later on Monday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Local storm report, May 31, 3:42 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
342 PM MDT SUN MAY 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND DMG 1 ENE KALISPELL 48.20N 114.29W
05/31/2020 FLATHEAD MT PUBLIC
VERY LARGE PINE TREE FELL OVER AT A
CEMETARY.
&&Local storm report, May 31, 3:43 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
343 PM MDT SUN MAY 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 1 NW WHITEFISH 48.42N 114.35W
05/31/2020 FLATHEAD MT PUBLIC
MULTIPLE TREES FELL OVER IN THE
NEIGHBORHOOD. A RESIDENTIAL ROOF WAS DAMAGED
IN THE PROCESS.
&&Local storm report, May 31, 3:48 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
348 PM MDT SUN MAY 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG LAKESIDE 48.02N 114.22W
05/31/2020 FLATHEAD MT PUBLIC
MULTIPLE TREES DOWN FROM THE WIND. TIME IS
APPROXIMATE.
&&Local storm report, May 31, 3:58 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
358 PM MDT SUN MAY 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM TSTM WND DMG 2 WNW KALISPELL 48.21N 114.35W
05/31/2020 FLATHEAD MT PUBLIC
TRAMPOLINE FLEW ACROSS THE YARD AND WAS
DAMAGED. SEVERAL OTHER KIDS PLAYHOUSES WERE
DAMAGED.
&&Local storm report, May 31, 4:02 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
402 PM MDT SUN MAY 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND DMG EVERGREEN 48.23N 114.28W
05/31/2020 FLATHEAD MT PUBLIC
A LARGE PINE TREE FELL ON A HOUSE CAUSING
MINOR DAMAGE.
&&Local storm report, May 31, 4:17 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
417 PM MDT SUN MAY 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG OLNEY 48.55N 114.58W
05/31/2020 FLATHEAD MT FIRE DEPT/RESCUE
WIDESPREAD DAMAGE OCCURRED IN THE OLNEY AREA
FROM MULTIPLE TREES FALLING DOWN. TWO HOMES
WERE COMPLETELY DESTROYED, MULTIPLE POWER
POLES WERE BROUGHT DOWN WITH A POWER OUTAGE
THAT CONTINUED INTO THE EVENING HOURS.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:12 PM MDT | Special Weather Statement | MSO | 33 min | |
| May 30, 9:56 PM MDT | Special Weather Statement | MSO | Sanders | 34 min |
| May 30, 10:28 PM MDT | Special Weather Statement | MSO | Mineral, Sanders | 47 min |
| May 30, 11:11 PM MDT | Special Weather Statement | MSO | Lincoln, Sanders | 49 min |
| May 30, 11:51 PM MDT | Special Weather Statement | MSO | Sanders | 39 min |
| May 31, 4:22 AM MDT | Special Weather Statement | MSO | 53 min | |
| May 31, 6:33 AM MDT | Special Weather Statement | MSO | Mineral, Missoula, Ravalli | 57 min |
| May 31, 6:56 AM MDT | Special Weather Statement | MSO | Ravalli | 34 min |
| May 31, 7:12 AM MDT | Special Weather Statement | MSO | Lake, Missoula, Sanders | 33 min |
| May 31, 7:55 AM MDT | Special Weather Statement | MSO | Flathead | 35 min |
| May 31, 8:14 AM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake, Lincoln | 31 min |
| May 31, 8:41 AM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lincoln | 34 min |
| May 31, 5:41 PM MDT | River Flood Watch | MSO | Flathead | 24 hr |
Nearby
River Flood Warnings in Montana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.